Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS New Orleans, LA

October 15, 2021

NWS New Orleans, LA issued this small craft advisory at Oct 15, 2021, 4:24 AM CDT. It took effect at Oct 16, 2021, 4:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 4:24 AM CDT (09:24 UTC)
In effect from
Oct 16, 2021, 4:00 AM CDT
Expired
Oct 17, 2021, 10:00 AM CDT
In force
30 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

761 
WHUS74 KLIX 150924
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
424 AM CDT Fri Oct 15 2021

GMZ530-532-534-152100-
/O.NEW.KLIX.SC.Y.0040.211016T0900Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
424 AM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT
SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 4 AM to 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-152100-
/O.NEW.KLIX.SC.Y.0040.211016T0900Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
424 AM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt. Waves 3
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore
  open waters and 6 to 10 feet over the outer open waters expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and
  Chandeleur Sounds. 

* WHEN...From 4 AM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
184 
WHUS74 KLIX 151452
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
952 AM CDT Fri Oct 15 2021

GMZ530-532-534-152300-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
952 AM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 4 AM to 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-152300-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
952 AM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...From 4 AM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
872 
WHUS74 KLIX 152032
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
332 PM CDT Fri Oct 15 2021

GMZ530-532-534-160445-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
332 PM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 4 AM to 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-160445-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
332 PM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...From 4 AM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
547 
WHUS74 KLIX 160240
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
940 PM CDT Fri Oct 15 2021

GMZ530-532-534-161045-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
940 PM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 4 AM to 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-161045-
/O.CON.KLIX.SC.Y.0040.211016T0900Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
940 PM CDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
10 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...From 4 AM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
838 
WHUS74 KLIX 161259
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
759 AM CDT Sat Oct 16 2021

GMZ530-532-534-162100-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
759 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...From 4 AM to 10 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-162100-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
759 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...From 4 AM Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
439 
WHUS74 KLIX 161510
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1010 AM CDT Sat Oct 16 2021

GMZ530-532-534-162315-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
1010 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-162315-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1010 AM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
276 
WHUS74 KLIX 162036
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
336 PM CDT Sat Oct 16 2021

GMZ530-532-534-170300-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T0300Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
336 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-170445-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
336 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...Portions of Gulf of Mexico, as well as Breton and 
  Chandeleur Sounds.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
574 
WHUS74 KLIX 170244
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
944 PM CDT Sat Oct 16 2021

GMZ530-532-534-171045-
/O.EXT.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
944 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-171045-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
944 PM CDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...All of the open Gulf waters, as well as Breton and 
  Chandeleur Sounds.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
976 
WHUS74 KLIX 170848
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
348 AM CDT Sun Oct 17 2021

GMZ530-532-534-171500-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
348 AM CDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected 
  with waves 3 to 5 feet.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-171500-
/O.CON.KLIX.SC.Y.0040.000000T0000Z-211017T1500Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
348 AM CDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 3 
  to 6 feet over the sounds. Seas 5 to 8 ft over the nearshore 
  open waters and 6 to 10 feet over the outer open waters 
  expected.

* WHERE...All of the open Gulf waters, as well as Breton and 
  Chandeleur Sounds.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 4:06 AM CDT, 18 minutes earlier.

Area forecast discussion, Oct 15, 4:06 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
406 AM CDT Fri Oct 15 2021

.SYNOPSIS...

Strong upper trough extended from central Canada to the Four
Corners region early this morning with upper ridging extending
from the western Gulf of Mexico into the Carolinas.

At the surface, low pressure over Michigan had a trailing cold
front extending through the St. Louis area to near Wichita Falls,
Texas and southwestward. A few showers over the coastal waters,
but storm tops are struggling to make it even to the freezing
level with an inversion near 750 mb.

Starting to see some fog development over the last hour or so in
the advisory area, with a few spots reporting visibilities near 1
mile. Temperatures at 3 AM CDT mainly in the upper 60s and 70s.

&&

.SHORT TERM (through Sunday night)...

Will hold the Dense Fog Advisory as is through 14z. The track
record of the last several mornings is that we actually haven't
been seeing a lot of fog development until shortly after sunrise,
so it's too early to consider clearing or expanding.

An embedded shortwave will move rapidly out of the base of the
upper trough today across the Plains States into the Great Lakes
tonight. Similarly, low pressure along the cold front near Wichita
Falls will race northeastward toward Lake Ontario by midnight
tonight. The associated cold front is expected to reach northwest
Louisiana by mid to late afternoon, to near Lake Pontchartrain
around midnight, and out of the area by sunrise Saturday.

As ridging continues to shift eastward, onshore flow will
strengthen somewhat during the day today with precipitable water
values that were near 1.3 inches at 00z gradually increasing to
the 1.8-1.9 range by this afternoon. Isolated showers that are
currently offshore this morning could affect some areas later this
morning into early afternoon. Forecast soundings indicate that
it's questionable whether enough modification of the airmass will
occur to allow thunderstorm development much prior to the arrival
of the front, as lapse rates and instability remain relatively
weak. More likely scenario for our area is a relatively narrow
band of showers with a few rumbles of thunder as the front
arrives. It's entirely possible that with the front arriving
overnight, areas east of Interstate 55 may see little, if any
rainfall with the front. Gusty winds will follow the frontal
passage with 20 to 25 degree drops in dew points over about 12
hours. Some potential that there may need to be a Wind Advisory
downwind of Lake Pontchartrain during the day Saturday, but will
give day shift a chance to take another look at that possibility
today.

Any low cloud cover over the local area at sunrise Saturday
should depart quickly with precipitable water values dropping to
1/2 inch or less across the area. Could still be a cirrus shield
over portions of the area as soundings still show some saturation
in the 200-300 mb level. Even that is mostly gone by Sunday
morning. Surface high gradually shifts across the area Sunday,
with weak upper ridging building into much of the Mississippi
River Valley by Monday morning. A shortwave forecast to move over
the ridge is expected to be moisture-starved and isn't expected to
produce any sensible weather.

Temperatures today should be similar to what we've seen over the
last several days, mid to upper 80s, and can't totally rule out 1
or 2 spots hitting 90. Tonight's lows totally dependent on exact
timing of the cold front as coldest air will lag front by a few
hours. Highs Saturday look to be 10-15 degrees cooler in most
areas as 925 mb temperatures drop 6-9 degrees C, with similar
highs on Sunday. Two slight concerns in the high temperature
forecast are that 1) the northerly wind component could produce a
little subsident warming from about Slidell eastward along the
Mississippi coast in the Pearl/Pascagoula River basins during the
day (not an unusual occurrence during spring/fall), and 2) winds
will be blowing across Lake Pontchartrain waters that are still in
the lower/mid 80s.

Overnight lows Sunday and Monday mornings have been lowered a bit
from the NBM deterministic numbers toward the lower end of the
range. Still a few degrees above the MOS numbers, and later shifts
may need to lower more, but with at least some potential for
cirrus, and winds that may not totally decouple (especially Sunday
morning), won't take them any lower for now. 35

&&

.LONG TERM (Monday and beyond)...

The beginning part of the forecast does seem to be quiet. Due to the
ridge over us min temps will tend to be closer to the upper 40s /
lower 50s. While the NBM does try to keep things in the mid 50s,
guidance was adjusted to the low end of the box and whiskers, based
on dewpoint at max heating. Starting on Tuesday the ridge begins
moving to the east as another cold front starts moving in from the
west. While there is a bit of disagreement between the Euro and
the GFS/GDPS (Canadian) regarding timing, it looks like the front
will begin to impact the region Thursday. The main low pressure is
expected to pass well to the north of the area. While indices are
showing stronger thunderstorm activity along the front to be
stronger than the one this week, the thermodynamics and kinematics
are expected to be in the moderate range. The threat of severe
weather is not a major concern, due to this and a lack of upper
level jet support. Also while PoPs increase, it will probably fall
in the scattered range (30-40%), with Precipitable water values
near the 75th percentile.

Monday morning temperatures will remain rather chilly and have
undercut NBM objective numbers, more toward the lower end of the
range. High temperatures shouldn't be much different than Sunday,
as the center of the high won't be far enough east for significant
moderation of the airmass to occur. Gradual warming for
Tuesday/Wednesday with temperatures returning to above normal
levels for mid/late October. KO/35

&&

.AVIATION (12z TAF Package)...

Little change in thinking from the previous forecast. Light
boundary layer flow and high relatively humidity values will still
be supportive of fog and low stratus development through around
14-15z. KMCB, KBTR, KHDC, and KASD will be the most impacted
terminals from the LIFR and VLIFR restrictions. More coastal
terminals of KGPT, KMSY, KNEW, and KHUM will see low stratus
conditions, but the risk of fog will be lower due to slightly more
boundary layer mixing. By 15-18z, the approach of a cold front
could allow for some scattered showers and maybe a few
thunderstorms to develop. This convective threat is covered by
VCSH and VCTS wording from 18z through around 03z at most of the
terminals. Beyond 06z, KMSY could see an MVFR deck ranging from
1000 to 2000 feet develop in the wake of the passing cold front.
Winds should also increase from the northwest with frequent gusts
of 20 to 25 knots anticipated, especially at KMSY/KNEW downwind of
Lake Pontchartrain. PG/35

&&

.MARINE...

A few more hours of onshore flow before a cold front arrives
tonight. Cold, dry air advection moving over the much warmer
waters will produce gusty winds over the waters. Small Craft
Advisory conditions are expected behind the front, beginning
sometime around 09z Saturday over the tidal lakes and spreading
southeastward into the open waters during the morning hours. Will
begin the advisory at 09z Saturday, but can't rule out conditions
starting a shade earlier than that. Will carry the advisory
through 03z Sunday over the lakes and Mississippi Sound, and
through 15z Sunday for the remaining waters for sustained winds
near or exceeding 20 knots. Probably will need Small Craft
Exercise Caution headlines after advisory expiration as winds
gradually subside on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  58  72  45 /  20  40   0   0
BTR  87  60  73  46 /  40  30   0   0
ASD  89  64  77  47 /  20  50   0   0
MSY  89  67  76  56 /  30  40   0   0
GPT  86  67  78  49 /  10  50   0   0
PQL  86  67  78  48 /  10  50  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CDT this morning for LAZ036-037-
     039-047-048-050-071-072-075-076.

GM...Small Craft Advisory from 4 AM Saturday to 10 AM CDT Sunday for
     GMZ536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM to 10 PM CDT Saturday for GMZ530-
     532-534.

MS...Dense Fog Advisory until 9 AM CDT this morning for MSZ069>071-
     077-080>082.

GM...Small Craft Advisory from 4 AM Saturday to 10 AM CDT Sunday for
     GMZ538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from 4 AM to 10 PM CDT Saturday for GMZ532-
     534.

&&

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.